... have degenerative disc disease and scoliosis as well. I am on mscontin15 twice a day and hydrocodone10 3 times a day to control the pain. My question is can I do anything about the constant tiredness?
Does the Hydro pills make you so sleepy, or is it just the MsContin? Last year I was on MsContin and pure Oxycodone pills. The Oxy only made me tried if I took too many too close together, otherwise they didn't. But MsContin made me so sleepy I was good for nothing.
So my first idea for you, is if not all opiates make you sleepy, try and switch to the ones that don't make you tired. I should have had OxyContin for long term pain, but my insurance co. wouldn't cover them. That was when the doc gave me MsContin. I finally went off them.
My 2nd idea for you is to ask your doc if he will give you either Provigil or Nuvigil. I take Provigil and it does help. I never tried Nuvigil, but I heard it works about the same as Provigil. I also usually drink 1 of those 5 Hour Energy drinks when I take Provigil. They seem to boost each other.
Provigil has gotten a bad reputation lately. Apparently some very foolish people have abused it. Consequentially, even some very well informed Doc's seem to think it's an amphetamine. But it's not. I am very familiar with amphetamines and I have been using Provigil, off and on, since 2004. I don't find it to be anything at all like an amphetamine. It's not addictive. However, it is habit forming, and when it runs out there can be excessive sleepiness for up to a week. Therefore, if you decide to try it I strongly urge you to not use it every single day. I try to keep it at 4 days a week, and then 3 days without it.
Well, I hope all this has helped somewhat. I know that the constant sleepiness that comes from pain meds is almost as bad as the pain. Best Wishes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Aug 2011 • 7 answers
Posted 17 Apr 2012 • 2 answers
Posted 17 Aug 2013 • 4 answers
Posted 21 Aug 2014 • 1 answer
Posted 23 Nov 2014 • 4 answers